Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 317, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 21, 2018, 4:01 AM CDT for Bolivar County, Sunflower County, Mississippi. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2018, 4:01 AM CDT (09:01 UTC)
- Expired
- Jul 21, 2018, 5:00 AM CDT
- In force
- 59 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bolivar County, MS, Sunflower County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 173 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 21, 2:33 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 9.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3694 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1760 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 407 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 28.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 1:14 AM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jul 21, 1:14 AM CDT, 2 hours 47 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
114 AM CDT Sat Jul 21 2018
...DANGEROUS HEAT STRESS CONTINUES WITH SEVERE STORMS POSSIBLE...
.UPDATE...
Updated for Cancelling some parishes and counties from Severe
Storm Watch
&&
.DISCUSSION...
Latest radar and satellite data were showing isolated strong
storms moving southeast in northwest flow. Latest CAM guidance
continues to show isolated strong storm coverage overnight. So
have opted to cancel some of the Northeast LA parishes and our
southern tier of MS counties out of the watch box for now./17/
&&
.AVIATION...
06Z TAF discussion:
Expecting storms to continue from the northwest overnight and
spread southeast. Right now, GLH GWO, GTR may see the bigger
impacts. Added tempo groups for worsening conditions. Some of the
storms may be strong to severe so added gusty winds at those
sites also. The rest of the sites may experience a few hours of
MVFR conditions for reduced visibility and briefly lowered
ceilings. Most of the area should have prevailing VFR conditions
by late afternoon Saturday./17/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 97 76 95 72 / 14 10 2 3
Meridian 96 75 95 72 / 30 21 5 5
Vicksburg 97 76 96 73 / 12 5 1 6
Hattiesburg 97 76 97 73 / 18 7 6 10
Natchez 98 77 97 75 / 9 2 2 8
Greenville 95 74 95 71 / 18 6 1 1
Greenwood 94 72 92 70 / 32 10 0 1
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory from 10 AM this morning to 8 PM CDT this evening
for MSZ018-019-034>036-040>043-047>049-053>056-059>066-
072>074.
LA...Heat Advisory from 10 AM this morning to 8 PM CDT this evening
for LAZ007>009-015-016-023>026.
AR...Heat Advisory from 10 AM this morning to 8 PM CDT this evening
for ARZ074-075.
&&
17Hazardous weather outlook, Jul 20, 5:03 PM CDT, 10 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 503 PM CDT Fri Jul 20 2018 ARZ074-075-LAZ008-009-016-MSZ040-212215- Ashley-Chicot-West Carroll-East Carroll-Madison LA-Issaquena- 503 PM CDT Fri Jul 20 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and west central Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight EXCESSIVE HEAT THREAT...Elevated TIMING...Saturday Isolated strong to severe storms will be possible late tonight as a disturbance passes through the region. Wind gusts to 60 mph and large hail will be possible. Heavy downpours may also lead to localized flooding. Frequent dangerous lightning can also be expected. Strong to severe storms may linger through Saturday morning. By Saturday afternoon highs will be in the upper 90s and heat indices will range from 105 to 110. Precautions should be taken to avoid heat stress. Stay hydrated and wear light, loose fitted clothing. (https://www.weather.gov/images/jan/graphicast/1.png) (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday High temperatures from the mid to upper 90s will combine with high humidity levels to produce heat indices near 105 Sunday. Precautions should be taken to avoid strenuous outdoor activities. Check on those vulnerable to heat stress. Stay hydrated and wear light, loose fitted clothing. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. MSZ018-019-034-212215- Bolivar-Sunflower-Washington- 503 PM CDT Fri Jul 20 2018 This hazardous weather outlook is for portions of northwest Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Tonight EXCESSIVE HEAT THREAT...Elevated TIMING...Saturday Severe storms will be possible late tonight as a disturbance passes through the region. Wind gusts to 70 mph and quarter sized hail will be possible. Heavy downpours may also lead to localized flooding. Frequent dangerous lightning can also be expected. Strong to severe storms may linger through Saturday morning. By Saturday afternoon highs will be in the upper 90s and heat indices will range from 105 to 110. Precautions should be taken to avoid heat stress. Stay hydrated and wear light, loose fitted clothing. (https://www.weather.gov/images/jan/graphicast/1.png) (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. MSZ025>029-031>033-037>039-044>046-051-052-057-058-212215- Leflore-Grenada-Carroll-Montgomery-Webster-Lowndes-Choctaw- Oktibbeha-Attala-Winston-Noxubee-Leake-Neshoba-Kemper-Newton- Lauderdale-Jasper-Clarke- 503 PM CDT Fri Jul 20 2018 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, north central Mississippi, and northeast Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Mainly Tonight EXCESSIVE HEAT THREAT...Limited TIMING...Saturday Severe storms will be possible late tonight as a disturbance passes through the region. Wind gusts to 70 mph and quarter sized hail will be possible. Heavy downpours may also lead to localized flooding. Frequent dangerous lightning can also be expected. Strong to severe storms may linger through Saturday morning. By Saturday afternoon highs will be in the upper 90s and heat indices will range from 105 to 110. Precautions should be taken to avoid heat stress. Stay hydrated and wear light, loose fitted clothing. (https://www.weather.gov/images/jan/graphicast/1.png) (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday The probability of widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Saturday. MSZ030-212215- Clay- 503 PM CDT Fri Jul 20 2018 This hazardous weather outlook is for portions of northeast Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Mainly Tonight EXCESSIVE HEAT THREAT...Limited TIMING...Saturday Severe storms will be likely late tonight as a disturbance passes through the region. Wind gusts in excess of 70 mph and golf ball sized hail will be possible. Tornadoes can not be ruled out. Heavy downpours may also lead to localized flooding. Frequent dangerous lightning can also be expected. Severe storms may linger through Saturday morning. By Saturday afternoon highs will be in the upper 90s and heat indices will be near 105. Precautions should be taken to avoid heat stress. Stay hydrated and wear light, loose fitted clothing. (https://www.weather.gov/images/jan/graphicast/1.png) (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Saturday. LAZ007-015-023>026-MSZ060-212215- Morehouse-Richland-Franklin LA-Catahoula-Tensas-Concordia-Adams- 503 PM CDT Fri Jul 20 2018 This hazardous weather outlook is for portions of northeast Louisiana, and southwest Mississippi. .DAY ONE...Tonight and Saturday EXCESSIVE HEAT THREAT...Elevated TIMING...Saturday Highs in the upper 90s combined with high humidity will lead to heat indices from 105 to 110. Precautions should be taken to avoid heat stress. Stay hydrated and wear light, loose fitted clothing. (https://www.weather.gov/images/jan/graphicast/1.png) (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday High temperatures from the mid to upper 90s will combine with high humidity levels to produce heat indices from 105 to 110 Sunday. Precautions should be taken to avoid strenuous outdoor activities. Check on those vulnerable to heat stress. Stay hydrated and wear light, loose fitted clothing. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Thursday. MSZ035-036-042-043-049-050-056-212215- Humphreys-Holmes-Yazoo-Madison MS-Rankin-Scott-Smith- 503 PM CDT Fri Jul 20 2018 This hazardous weather outlook is for portions of central Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Mainly Tonight EXCESSIVE HEAT THREAT...Elevated TIMING...Saturday Severe storms will be possible late tonight as a disturbance passes through the region. Wind gusts to 70 mph and quarter sized hail will be possible. Heavy downpours may also lead to localized flooding. Frequent dangerous lightning can also be expected. Strong to severe storms may linger through Saturday morning. By Saturday afternoon highs will be in the upper 90s and heat indices will range from 105 to 110. Precautions should be taken to avoid heat stress. Stay hydrated and wear light, loose fitted clothing. (https://www.weather.gov/images/jan/graphicast/1.png) (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday High temperatures from the mid to upper 90s will combine with high humidity levels to produce heat indices near 105 Sunday. Precautions should be taken to avoid strenuous outdoor activities. Check on those vulnerable to heat stress. Stay hydrated and wear light, loose fitted clothing. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Saturday. MSZ041-047-048-053>055-061>065-072>074-212215- Sharkey-Warren-Hinds-Claiborne-Copiah-Simpson-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Marion-Lamar-Forrest- 503 PM CDT Fri Jul 20 2018 This hazardous weather outlook is for portions of central Mississippi, south central Mississippi, and west central Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight through Saturday EXCESSIVE HEAT THREAT...Elevated TIMING...Saturday Severe storms will be possible late tonight as a disturbance passes through the region. Wind gusts to 60 mph and quarter sized hail will be possible. Heavy downpours may also lead to localized flooding. Frequent dangerous lightning can also be expected. Strong to severe storms may linger through Saturday morning. By Saturday afternoon highs will be in the upper 90s and heat indices will range from 105 to 110. Precautions should be taken to avoid heat stress. Stay hydrated and wear light, loose fitted clothing. (https://www.weather.gov/images/jan/graphicast/1.png) (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday High temperatures from the mid to upper 90s will combine with high humidity levels to produce heat indices near 105 Sunday. Precautions should be taken to avoid strenuous outdoor activities. Check on those vulnerable to heat stress. Stay hydrated and wear light, loose fitted clothing. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Saturday. MSZ059-212215- Jefferson- 503 PM CDT Fri Jul 20 2018 This hazardous weather outlook is for portions of southwest Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Saturday EXCESSIVE HEAT THREAT...Elevated TIMING...Saturday Isolated strong to severe storms will be possible late tonight as a disturbance passes through the region. Wind gusts to 70 mph and quarter sized hail will be possible. Heavy downpours may also lead to localized flooding. Frequent dangerous lightning can also be expected. Strong to severe storms may linger through Saturday morning. By Saturday afternoon highs will be in the upper 90s and heat indices will range from 105 to 110. Precautions should be taken to avoid heat stress. Stay hydrated and wear light, loose fitted clothing. (https://www.weather.gov/images/jan/graphicast/1.png) (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday High temperatures from the mid to upper 90s will combine with high humidity levels to produce heat indices 105 to 110 Sunday. Precautions should be taken to avoid strenuous outdoor activities. Check on those vulnerable to heat stress. Stay hydrated and wear light, loose fitted clothing. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Saturday. MSZ066-212215- Jones- 503 PM CDT Fri Jul 20 2018 This hazardous weather outlook is for portions of southeast Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight through Saturday EXCESSIVE HEAT THREAT...Limited TIMING...Saturday Isolated strong to severe storms will be possible late tonight as a disturbance passes through the region. Wind gusts to 70 mph and quarter sized hail will be possible. Heavy downpours may also lead to localized flooding. Frequent dangerous lightning can also be expected. Strong to severe storms may linger through Saturday morning. By Saturday afternoon highs will be in the upper 90s and heat indices will range from 105 to 110. Precautions should be taken to avoid heat stress. Stay hydrated and wear light, loose fitted clothing. (https://www.weather.gov/images/jan/graphicast/1.png) (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday High temperatures from the mid to upper 90s will combine with high humidity levels to produce heat indices from 105 to 110 Sunday. Precautions should be taken to avoid strenuous outdoor activities. Check on those vulnerable to heat stress. Stay hydrated and wear light, loose fitted clothing. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Saturday. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. *EXCESSIVE HEAT* Extreme...Maximum heat index greater than 110 degrees for 3 or more days in a row and/or air temperatures greater than 107 degrees. Significant...Maximum heat index greater than 110 degrees and/or air temperatures greater than 105 degrees. Elevated...Maximum heat index 105 to 110 degrees and/or air temperatures greater than 103 degrees. Limited...Maximum heat index near 105 degrees and/or air temperatures 100 to 103 degrees. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/jan/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Jul 20, 11:27 PM CDT, 4 hours 34 minutes before
Special Weather Statement
National Weather Service Jackson MS
1127 PM CDT FRI JUL 20 2018
MSZ018-019-025-034-210515-
Washington MS-Leflore MS-Sunflower MS-Bolivar MS-
1127 PM CDT FRI JUL 20 2018
...A STRONG THUNDERSTORM WILL AFFECT SUNFLOWER...NORTHERN LEFLORE...
NORTHEASTERN WASHINGTON AND SOUTHEASTERN BOLIVAR COUNTIES UNTIL 1215
AM CDT...
At 1127 PM CDT, Meteorologists were tracking a strong thunderstorm
over Renova, or over Cleveland, moving southeast at 45 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
This strong thunderstorm will be near...
Cleveland and Boyle around 1135 PM CDT.
Ruleville around 1140 PM CDT.
Blaine around 1150 PM CDT.
Sunflower around 1155 PM CDT.
Moorhead around 1205 AM CDT.
Other locations impacted by this storm include Doddsville, Schlater,
Pace and Merigold.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
north central and northwestern Mississippi.
LAT...LON 3383 9045 3381 9045 3381 9040 3375 9029
3373 9031 3370 9030 3370 9027 3373 9025
3367 9013 3333 9071 3375 9104 3395 9068
TIME...MOT...LOC 0427Z 321DEG 37KT 3377 9076
GRGSpecial weather statement, Jul 21, 12:09 AM CDT, 3 hours 52 minutes before
Special Weather Statement National Weather Service Jackson MS 1209 AM CDT SAT JUL 21 2018 MSZ019-025-027-035-036-210600- Carroll MS-Humphreys MS-Leflore MS-Sunflower MS-Holmes MS- 1209 AM CDT SAT JUL 21 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HOLMES... SOUTHEASTERN SUNFLOWER...SOUTHWESTERN CARROLL...SOUTHERN LEFLORE AND NORTHEASTERN HUMPHREYS COUNTIES UNTIL 100 AM CDT... At 1209 AM CDT, Meteorologists were tracking a strong thunderstorm near Itta Bena, moving southeast at 30 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Quito around 1220 AM CDT. Swiftown around 1225 AM CDT. Sidon around 1230 AM CDT. Tchula around 1250 AM CDT. Other locations impacted by this storm include Morgan City and Cruger. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && A Severe Thunderstorm Watch remains in effect until 500 AM CDT for central, north central and northwestern Mississippi. LAT...LON 3341 9058 3358 9036 3330 9001 3311 9033 TIME...MOT...LOC 0509Z 325DEG 27KT 3347 9040 GRG
Special weather statement, Jul 21, 12:16 AM CDT, 3 hours 45 minutes before
Special Weather Statement
National Weather Service Jackson MS
1216 AM CDT SAT JUL 21 2018
MSZ019-210545-
Sunflower MS-
1216 AM CDT SAT JUL 21 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SUNFLOWER COUNTY
UNTIL 1245 AM CDT...
At 1215 AM CDT, Meteorologists were tracking a strong thunderstorm
over Mound Bayou, or near Shelby, moving southeast at 40 mph.
Wind gusts up to 50 mph will be possible with this storm.
This strong thunderstorm will be near...
Drew around 1230 AM CDT.
Ruleville around 1235 AM CDT.
Blaine around 1245 AM CDT.
Other locations impacted by this storm include Doddsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
north central and northwestern Mississippi.
LAT...LON 3398 9045 3349 9045 3347 9048 3362 9066
3399 9066
TIME...MOT...LOC 0515Z 306DEG 34KT 3386 9071
GRGSpecial weather statement, Jul 21, 12:39 AM CDT, 3 hours 22 minutes before
Special Weather Statement
National Weather Service Jackson MS
1239 AM CDT SAT JUL 21 2018
MSZ036-042-210615-
Yazoo MS-Holmes MS-
1239 AM CDT SAT JUL 21 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN HOLMES AND NORTHEASTERN
YAZOO COUNTIES UNTIL 115 AM CDT...
At 1239 AM CDT, Meteorologists were tracking a strong thunderstorm
over Tolarville, or near Thornton, moving south at 40 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Brozville around 1245 AM CDT.
Ebenezer around 1250 AM CDT.
Vaughan around 110 AM CDT.
Other locations impacted by this storm include Eden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
central Mississippi.
LAT...LON 3298 8989 3284 8999 3283 9002 3278 9003
3281 9046 3301 9041 3301 9037 3302 9038
3308 9039 3316 9016
TIME...MOT...LOC 0539Z 337DEG 36KT 3306 9022
CMELocal storm report, Jul 21, 12:57 AM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1257 AM CDT SAT JUL 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM TSTM WND DMG 1 ENE GUNNISON 33.95N 90.94W
07/21/2018 BOLIVAR MS LAW ENFORCEMENT
TREE DOWN PARTIALLY BLOCKING HIGHWAY 1.
REPORTED BY SHERIFF'S OFFICE.
&&Special weather statement, Jul 21, 3:45 AM CDT, 16 minutes before
Special Weather Statement
National Weather Service Jackson MS
345 AM CDT SAT JUL 21 2018
MSZ018-210930-
Bolivar MS-
345 AM CDT SAT JUL 21 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BOLIVAR COUNTY
UNTIL 430 AM CDT...
At 345 AM CDT, Meteorologists were tracking a strong thunderstorm
near White River National Wildlife Refuge, moving southeast at 35
mph.
Wind gusts up to 50 mph will be possible with this storm.
This strong thunderstorm will be near...
Deeson around 425 AM CDT.
Gunnison around 430 AM CDT.
Other locations impacted by this storm include Duncan and Alligator.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
northwestern Mississippi.
LAT...LON 3412 9066 3399 9066 3380 9101 3381 9102
3381 9104 3387 9107 3393 9101 3395 9108
3397 9109 3400 9102 3397 9100 3396 9097
3398 9096 3402 9099 3402 9090 3409 9087
3410 9088 3409 9092 3412 9095
TIME...MOT...LOC 0845Z 329DEG 28KT 3425 9117
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 10:31 PM CDT | Tornado Warning | JAN | Bolivar | 45 min |
| Jul 20, 11:27 PM CDT | Special Weather Statement | JAN | Bolivar, Sunflower | 48 min |
| Jul 20, 11:44 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 50 min |
| Jul 21, 12:09 AM CDT | Special Weather Statement | JAN | Leflore | 51 min |
| Jul 21, 12:16 AM CDT | Special Weather Statement | JAN | Sunflower | 29 min |
| Jul 21, 12:39 AM CDT | Special Weather Statement | JAN | Holmes | 36 min |
| Jul 21, 3:45 AM CDT | Special Weather Statement | JAN | Bolivar | 45 min |
| Jul 21, 4:25 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 65 min |
| Jul 21, 4:28 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore | 62 min |
| Jul 21, 4:56 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Humphreys | 64 min |
| Jul 21, 5:23 AM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 56 min |
| Jul 21, 5:30 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake | 48 min |
| Jul 21, 6:02 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin, Scott | 43 min |
| Jul 21, 2:27 PM CDT | Heat Advisory | JAN | Adams, Claiborne, Copiah, Covington, Forrest, Franklin and 6 more | 30 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.